MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) CAPTIVATOR¿; SNARE, FLEXIBLE

BOSTON SCIENTIFIC - COSTA RICA (COYOL) CAPTIVATOR¿; SNARE, FLEXIBLE
Model Number M00562371
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium crescent snare was used in the duodenum during a plastic stent removal and endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the snare loop detached inside the patient when attempting to remove a stent.The detached portion was retrieved successfully with forceps and the procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Visual evaluation of the returned device revealed that the loop was detached and the loop cannula showed that the device was correctly manufactured.The device was also inspected under x-ray magnification and it was noted that there were no residues of the wire which indicates that the wire was not broken.Functional analysis was not performed due to the condition of the returned device.The reported complaint that the loop was detached was confirmed, however, the device was used in a procedure which is not in accordance with the dfu, therefore, the most probable root cause classification is user error.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database revealed that no other complaints exist for the specified lot.A labeling review was performed and no anomalies were found.
 
Event or Problem Description

Brand Name
CAPTIVATOR¿
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7108888
Report Number3005099803-2017-03628
Device Sequence Number1068806
Product Code FDI
UDI-Device Identifier08714729019381
UDI-Public08714729019381
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K941750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2019
Device Model NumberM00562371
Device Catalogue Number6237
Device Lot Number19285288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;